Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 24, 2016, 7:37 PM CDT for Cass County, Crow Wing County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2016, 7:37 PM CDT (00:37 UTC)
- Expired
- May 24, 2016, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, MN, Crow Wing County, MN
The radar
The Duluth radar (KDLH), 156 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:41 PM CDT | HAIL 0.25 | Pine River, MN | LOTS OF PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
143
WUUS53 KDLH 250037
SVRDLH
MNC021-035-250115-
/O.NEW.KDLH.SV.W.0004.160525T0037Z-160525T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
737 PM CDT TUE MAY 24 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHWESTERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 815 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE RIVER...
OR 26 MILES NORTH OF BRAINERD...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PEQUOT LAKES...CROSSLAKE...PINE RIVER...EMILY...FIFTY LAKES...WABEDO...
LONGVILLE...OUTING...WOMAN LAKE...JENKINS...INGUADONA...CHICKAMAW BEACH...
MANHATTAN BEACH...PONTORIA...WASHBURN LAKE...SWANBURG...BIG TROUT LAKE...
LOWER WHITEFISH LAKE...LAKE ADA AND LOWER HAY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4659 9437 4671 9456 4706 9414 4687 9386
TIME...MOT...LOC 0037Z 225DEG 22KT 4671 9439
HAIL...1.00IN
WIND...60MPH
$$
LE3 follow-up statements
363
WWUS53 KDLH 250050
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
750 PM CDT TUE MAY 24 2016
MNC021-035-250115-
/O.CON.KDLH.SV.W.0004.000000T0000Z-160525T0115Z/
CASS MN-CROW WING MN-
750 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CASS AND NORTHWESTERN CROW WING COUNTIES...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE RIVER...OR
25 MILES SOUTHEAST OF WALKER...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEQUOT LAKES...CROSSLAKE...PINE RIVER...EMILY...FIFTY LAKES...WABEDO...
LONGVILLE...OUTING...WOMAN LAKE...JENKINS...INGUADONA...CHICKAMAW BEACH...
MANHATTAN BEACH...PONTORIA...WASHBURN LAKE...SWANBURG...BIG TROUT LAKE...
LOWER WHITEFISH LAKE...LAKE ADA AND LOWER HAY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4659 9437 4671 9456 4706 9414 4687 9386
TIME...MOT...LOC 0050Z 225DEG 22KT 4677 9431
HAIL...1.00IN
WIND...60MPH
$$
LE921
WWUS53 KDLH 250107
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
807 PM CDT TUE MAY 24 2016
MNC021-035-250115-
/O.CON.KDLH.SV.W.0004.000000T0000Z-160525T0115Z/
CASS MN-CROW WING MN-
807 PM CDT TUE MAY 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CASS AND NORTHWESTERN CROW WING COUNTIES...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWANBURG...
OR 27 MILES NORTH OF BRAINERD...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROSSLAKE...EMILY...FIFTY LAKES...MANHATTAN BEACH...SWANBURG...BIG TROUT
LAKE...LOWER WHITEFISH LAKE...LOWER HAY LAKE AND LAKE ROOSEVELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4667 9430 4672 9434 4677 9434 4683 9430
4689 9420 4688 9403 4682 9395 4665 9426
TIME...MOT...LOC 0106Z 246DEG 15KT 4675 9423
HAIL...1.00IN
WIND...60MPH
$$
LE259
WWUS53 KDLH 250115
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
815 PM CDT TUE MAY 24 2016
MNC021-035-250125-
/O.EXP.KDLH.SV.W.0004.000000T0000Z-160525T0115Z/
CASS MN-CROW WING MN-
815 PM CDT TUE MAY 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CASS AND NORTHWESTERN
CROW WING COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS AND OTHER THUNDERSTORMS IN THE AREA.
LAT...LON 4667 9430 4672 9434 4677 9434 4683 9430
4689 9420 4688 9403 4682 9395 4665 9426
TIME...MOT...LOC 0112Z 225DEG 22KT 4675 9423
$$
LEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:11 PM CDT, 26 minutes earlier.
Area forecast discussion, May 24, 7:11 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Duluth MN 711 PM CDT TUE MAY 24 2016 .SHORT TERM...(This evening through Wednesday) Issued at 535 PM CDT Tue May 24 2016 Main concerns this afternoon include isolated thunderstorm chances this evening and the approaching storm system for Wednesday. Several lingering boundaries from this morning's convection, along with moderate instability of 800-1250 J/kg of MUCAPE have supported storm isolated storm initiation in spite of the large scale subsidence over northeast Minnesota and much of northwest Wisconsin. A few storms may be strong to severe with large hail and damaging wind gusts possible. Storms will subside as the boundary layer stabilizes with sunset. Look for areas of fog to develop, especially adjacent to Lake Superior. The area of fog over the lake has periodically moved inland affecting Grand Marais with visibility less than one- quarter mile. Otherwise look for fairly quiet conditions with clearing skies overnight. Guidance is in fairly good agreement with the timing and placement of a strong shortwave trough and associated vorticity maxima with the approaching system on Wednesday. Confidence is higher than average in a band of showers with embedded thunderstorms pushing northeastward through central Minnesota and into the Northland during the mid-morning hours. Widespread rainfall amounts of one- quarter to three-quarters of an inch are expected as this feature moves through, which will help ease the wildfire concerns considerably. NAM and GFS are indicating a bit of elevated instability ahead of the line and a strong storm or two is not out of the question. .LONG TERM...(Wednesday night through Tuesday) Issued at 535 PM CDT Tue May 24 2016 Active weather pattern looks to be in place for much of the extended periods, with a couple of more significant systems to affect the region, one for Wed-Thur, and a second for the Sat-Sun time frame. The first aforementioned system should be well underway at the beginning of the extended periods Wed evening, with rather gusty east winds and widespread rain and embedded thunderstorms lifting steadily northward across the Duluth CWA. Most model guidance points to widespread rains of more than a half inch area-wide with this system, which should act to further improve the spring fire weather situation. While the various short term models are likely over-forecasting the magnitude of potential instability across the southeast half of the CWA Thursday afternoon, there is little reason to believe that the placement is not in the ball park. In addition, roughly 40 knots of deep layer shear will also be in place. There is some disagreement between the various models on timing and placement of forcing for ascent, but the main trof axis aloft will still be to our west, and the warm front should lie across portions of northwest Wisconsin. With all this in mind, we will need to closely monitor the severe potential for Thursday evening to the south/east of Duluth. After a brief break in the organized precip and shower/TStorm activity, chances for rain and TStorms should ramp up once again Fri night into the weekend as the next significant S/W trof rotates northward from the plains states into the upper midwest. At this time, it still appears that the primary period for rain will be Saturday into early Sunday, but again, uncertainty on timing still exists this far out. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 654 PM CDT Tue May 24 2016 Scattered thunderstorms this evening to affect KBRD for the next few hours, which may also affect KDLH and KHYR, though the confidence is much lower and have only gone with vcsh for now. An area of fog and stratus is beginning to move into the KDLH area...and should affect the terminal with ifr stratus and fog for most of tonight. Stratus should also move into KHYR...but confidence in timing is much lower. Showers are expected to move into the area from the southwest after 18z, with mainly vfr ceilings and visibilities for now, though lower is possible. && .PRELIMINARY POINT TEMPS/POPS... DLH 50 57 50 65 / 20 70 70 40 INL 53 73 53 75 / 10 60 60 60 BRD 56 70 56 78 / 20 80 60 30 HYR 52 73 57 80 / 20 80 70 30 ASX 48 62 51 69 / 20 70 70 50 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...Huyck LONG TERM...Miller AVIATION...LE
Hazardous weather outlook, May 24, 4:00 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 400 PM CDT TUE MAY 24 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251215- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 400 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND BRIEF DAMAGING WIND GUSTS THE MAIN THREAT. AREAS OF FOG NEAR LAKE SUPERIOR MAY REDUCE VISIBILITY BELOW ONE- QUARTER MILE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE WEEK AND THROUGH THE UPCOMING HOLIDAY WEEKEND. SOME OF THE STORMS MAY BE STRONG WEDNESDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED THIS EVENING. LSZ121-140>148-251215- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 400 PM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER WESTERN LAKE SUPERIOR. SOME OF THE STORMS MAY PRODUCE FREQUENT CLOUD TO WATER LIGHTNING...HAIL...AND BRIEF WIND GUSTS GREATER THAN 35 KNOTS. IN ADDITION TO THE THUNDERSTORMS...THERE IS A POTENTIAL FOR FOG OVERNIGHT REDUCING VISIBILITY TO LESS THAN ONE-QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHEAST WINDS AROUND 20 KNOTS...AND RESULTANT WAVES WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT ACROSS THE WESTERN TIP OF LAKE SUPERIOR WEDNESDAY AND WEDNESDAY NIGHT. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY FOR THE REMAINDER OF THE WEEK AND THROUGH THE UPCOMING WEEKEND. SOME OF THE STORMS MAY BE STRONG. HUYCK MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, May 24, 5:48 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
548 PM CDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 6 NW MERCER 46.23N 90.14W
05/24/2016 IRON WI LAW ENFORCEMENT
TREES DOWN AT HIGHWAY 51 AND MOOSE LAKE
ROAD. TIME ESTIMATED BY RADAR.
&&
WLSpecial weather statement, May 24, 6:07 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
607 PM CDT TUE MAY 24 2016
MNZ012-242330-
NORTHERN COOK/NORTHERN LAKE-
607 PM CDT TUE MAY 24 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAKE COUNTY...
AT 607 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF BIRCH
LAKE...OR 18 MILES SOUTHEAST OF ELY...MOVING EAST SOUTHEAST AT 20
MPH.
WIND GUSTS UP TO 35 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
NORTHERN COOK/NORTHERN LAKE COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4771 9139 4751 9151 4764 9180 4767 9180
4776 9174
TIME...MOT...LOC 2306Z 289DEG 19KT 4766 9170
HUYCKSpecial weather statement, May 24, 6:18 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
618 PM CDT TUE MAY 24 2016
MNZ033-242330-
SOUTH CASS-
618 PM CDT TUE MAY 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY...
AT 618 PM CDT...A STRONG THUNDERSTORM WAS OVER STAPLES AIRPORT...OR
29 MILES WEST OF BRAINERD...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SOUTH
CASS COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4638 9461 4635 9466 4636 9467 4635 9468
4635 9472 4638 9474 4637 9475 4638 9476
4639 9478 4649 9478
TIME...MOT...LOC 2317Z 227DEG 15KT 4638 9481
HUYCKSpecial weather statement, May 24, 6:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 654 PM CDT TUE MAY 24 2016 MNZ033-250015- SOUTH CASS- 654 PM CDT TUE MAY 24 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY... AT 654 PM CDT...A STRONG THUNDERSTORM WAS OVER LEADER...OR 26 MILES NORTHWEST OF BRAINERD...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... POPLAR AND LEADER. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. LAT...LON 4647 9469 4657 9477 4670 9456 4655 9441 TIME...MOT...LOC 2354Z 235DEG 6KT 4655 9467 HUYCK
Special weather statement, May 24, 7:19 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
719 PM CDT TUE MAY 24 2016
MNZ033-034-250045-
SOUTH CASS-CROW WING-
719 PM CDT TUE MAY 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS AND
NORTHWESTERN CROW WING COUNTIES...
AT 718 PM CDT...A STRONG THUNDERSTORM WAS NEAR PEQUOT LAKES...OR 22
MILES NORTHWEST OF BRAINERD...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BREEZY POINT...PEQUOT LAKES...CROSSLAKE...PINE RIVER...LAKE SHORE...
JENKINS...CHICKAMAW BEACH...BIG TROUT LAKE...LOWER WHITEFISH LAKE...LOWER
HAY LAKE AND SWANBURG.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4679 9438 4680 9437 4680 9434 4681 9434
4680 9423 4662 9407 4648 9456 4666 9464
TIME...MOT...LOC 0018Z 239DEG 16KT 4663 9446
LESpecial weather statement, May 24, 7:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
720 PM CDT TUE MAY 24 2016
MNZ034-036-250045-
SOUTH AITKIN-CROW WING-
720 PM CDT TUE MAY 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN AITKIN AND
SOUTHEASTERN CROW WING COUNTIES...
AT 719 PM CDT...A STRONG THUNDERSTORM WAS NEAR LASTRUP...OR 17 MILES
SOUTHEAST OF BRAINERD...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILLE LACS LAKE...GARRISON...BAY LAKE...CAMP LAKE...PINE CENTER AND
ERSKIN LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4641 9388 4625 9363 4624 9381 4616 9381
4616 9415
TIME...MOT...LOC 0019Z 223DEG 21KT 4613 9401
LEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:19 PM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| May 24, 7:20 PM CDT | Special Weather Statement | DLH | Crow Wing | 25 min |
| May 24, 7:41 PM CDT | Special Weather Statement | DLH | Aitkin | 34 min |
| May 24, 8:11 PM CDT | Special Weather Statement | DLH | 49 min | |
| May 24, 8:28 PM CDT | Special Weather Statement | DLH | Cass | 32 min |
| May 24, 8:54 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 36 min |
| May 24, 8:57 PM CDT | Special Weather Statement | DLH | Cass | 18 min |
| May 24, 9:30 PM CDT | Marine Dense Fog Advisory | DLH | 25 hr | |
| May 25, 3:51 AM CDT | Small Craft Advisory | DLH | 24 hr | |
| May 25, 5:26 PM CDT | Special Weather Statement | DLH | Morrison | 64 min |
| May 25, 6:31 PM CDT | Special Weather Statement | DLH | Morrison | 44 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.